Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Condom Question

 - UBBFriend: Email this page to someone!    
Author Topic: Condom Question
Flirter4ever
Neophyte
Member # 7095

Icon 11 posted      Profile for Flirter4ever     Send New Private Message       Edit/Delete Post 
My boyfriend of eight months and I have been having sex for about half a year now and it has all been going really well. I have used the pill and we have used a condom every time. I didn't have any problems or anything until two weeks ago, when we switched to condoms with spermicidal. My cousin suggested them and my sex-ed teacher said they were a lot more effective. (We had previously been using water based lubricant and a brand of condoms suggested my several friends of ours. They worked very well and never broke, which was very nice and helped me relax about everything.) Well, anyway, we have had sex twice since using these new condoms and I have had some terrible irritation and it was especially bad after having sex both times (it felt like the time I had a bladder infection when I was nine) and my vulva has been red. I couldn't think of what it could be. Neither of us have any STIs or anything (we got tested, and besides, we had both only ever done foreplay before we met and safe foreplay at that) and I couldn't think of anything else I've changed that would have an effect on anything other than the spermicidal condoms. Is it possible that the condom switch has anything to do with this irritation? I really would like to know. If you could help me, it would be greatly appreciated.
Posts: 1 | From: Galveston, Tx, USA | Registered: Feb 2002  |  IP: Logged | Report this post to a Moderator
Beppie
Scarleteen Volunteer
Member # 94

Icon 1 posted      Profile for Beppie     Send New Private Message       Edit/Delete Post 
I'd say that your condom switch has everything to do with it- spermicide can definitely irritate your vagina because it is actually very similar to soap. It can actually reduce the effectivity of the condom, because if your skin is irritated, the transmission of infection is more likely. A condom used correctly with a water-based lubricant combined with the pill should do you just fine.

However, I would make an appointment with your gynocologist, just to make certain that everything's okay. My best bet is that the spermicide has been irritating you, but I'm no doctor, and I don't know for certain. So get yourself checked out.


Posts: 2710 | From: Australia | Registered: Jun 2000  |  IP: Logged | Report this post to a Moderator
lemming
Scarleteen Volunteer
Member # 33

Icon 1 posted      Profile for lemming     Send New Private Message       Edit/Delete Post 
One more thing: the amount of spermicide on a condom is nowhere near the amount needed to kill all the sperm in an ejaculation. So it doesn't increase the efficacy of the condom for any practical purpose.

------------------
~lemming, Scarleteen Advocate

this is what you get for liking it.
"Sebastian, you're in a mess, you had a dream they called you king of all the hipsters - is it true or are you still the queen?" --Belle and Sebastian, "Put The Book Back On The Shelf"


Posts: 3156 | From: Austin, Texas | Registered: Jun 2000  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen